Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS Charleston, WV

June 6, 2001Boyd County, Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 7:57 PM EDT for Boyd County, Kentucky; Lawrence County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 2001, 7:57 PM EDT (23:57 UTC)
Expired
Jun 6, 2001, 8:30 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Boyd County, KY, Lawrence County, OH

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:14 PM EDTThunderstorm WindIronville, KYLarge trees were blown down along Daniels Fork Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 062357
SVRRLX
KYC019-OHC087-070030-
/NEW.KRLX.SV.W.0118.062357-070030/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN OHIO...

* UNTIL 830 PM EDT...

* AT 748 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES NORTHWEST OF WORTHINGTON...MOVING SOUTHEAST AT
  25 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...PROCTORVILLE...LAKE
  VESUVIUS...IRONTON...COAL GROVE...CHESAPEAKE...CATLETTSBURG...
  CANNONSBURG AND ASHLAND.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A
TORNADO IS SPOTTED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 6, 6:37 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
637 PM EDT WED JUN 6 2001

THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS
BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN
INDIANA.  ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND
NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY
RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND
DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS
EVENING.

.RLX...
WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES
WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047.

VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004.
KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES
KYZ101>103...KYZ105.

OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.

.END/NMB

In the hours before

Local storm report, Jun 6, 7:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0752 PM EDT WED JUN 06 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0752 PM    GREENUP                   KY   FUNNEL CLOUD
06/06/01   GREENUP                        EVENT OCCURRED BETWEEN
                                          0737 PM  AND  0752 PM

0757 PM    GREENUP                   KY   FUNNEL CLOUD
06/06/01   GREENUP                        EVENT OCCURRED BETWEEN
                                          0742 PM  AND  0757 PM

0802 PM    IRONTON                   OH   FUNNEL CLOUD
06/06/01   LAWRENCE                       EVENT OCCURRED BETWEEN
                                          0747 PM  AND  0802 PM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:29 PM EDTSevere Thunderstorm WarningRLXGreenup46 min
Jun 6, 6:46 PM EDTSevere Thunderstorm WarningRLXJackson44 min
Jun 6, 7:11 PM EDTTornado WarningRLXWashington34 min
Jun 6, 7:16 PM EDTSevere Thunderstorm WarningRLXGallia44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.